# SDR CA050811002

- Difficulty date: August 4, 2005
- Submitted: September 1, 2005
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 17,986 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2810 · Fuel Storage
- Part: Adapter
- Part number: 557003
- Condition: Missing
- Location: Fuel Tank Cover
- Component: Fuel Tank Cover, Piper
- Component part number: 551858
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

(CAN) THE AIRCRAFT HAD JUST TAKEN OFF WHEN THE PILOTS NOTICED THAT THE LT MAIN FUEL CAP HAD DEPARTED THE AIRCRAFT.  THE AIRCRAFT RETURNED TO BASE WITHOUT INCIDENT.  IN ORDER TO PREVENT THE AIRCRAFT FROM BEING ACCIDENTALLY FUELED WITH TURBO FUEL, MFG PROVIDES A KIT WITH AN ADAPTER RING TO NARROW THE OPENING TO THE FUEL TANK (SB 797B).  IN THIS CASE THE FUEL CAP AND THE ADAPTER RING IT LOCKS INTO WERE MISSING.
